MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY LUBRI-SIL® I.C. COMPLETE CARE® TEMP SENSING CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY LUBRI-SIL® I.C. COMPLETE CARE® TEMP SENSING CATHETER
Model Number A300916A
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the temperature sensing foley catheter was showing intermittent temperature readings on the monitor due to connection of the mono jack (ngfv2481 and ngfv2448).The philips temperature cable used to connect to the hemodynamic monitor.The temperature reading would literally be there one moment then disappeared and did not always come back even though the extension cable was connected.The issue occurred multiple times and it was appeared to be with the extension cables.After replacing the black cable that comes with the kit with the blue cables which had purchased second hand seemed to solve the issue.The user had also noticed the temperature reading displayed would or could drop significantly.In some cases, the temperature moves up to 10 degree c or more which also did not always correct itself.After further troubleshooting, found that the retention of the mono jack to the kit cable was very weak and could be causing disconnection very easily during procedures.The user also noticed that the kit cables were not very accurate.The user used a resistor test transducer that simulated 36.0c and all the blue cables used in line with a philips temperature cable were exactly at 36.0c, but the kit cables were 36.0 +/- 0.5 c.The user tested 4 kit cables and 4 secondhand cables.The secondhand cables were all brand new, but the user could not say the same about kit cables which were tested.Per email response 13oct2021, biomed stated that the phillips trunk cable was not the issue it was the extension cable in the kit that was causing the issue.All of the components were tested by the biomed technician and was able to determine that the connection of the black cable and the trunk cable was not providing a consistent signal.
 
Additional Manufacturer Narrative
The reported event was inconclusive because of poor sample condition.A photo sample of the mono plug temperature sensing catheter extension cord was returned.No damage to the cord was noted.Unable to determine if the plug had fitting issues from the photo sample.It is unknown whether the device had met relevant specifications.The product was used for diagnostic purposes.It was unknown whether the product had caused the reported failure.A potential root cause for this failure could be "wrong dimensions on competitors or our own connector".A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Based on the results of the investigation no additional action is required at this time.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.A labeling review is not required as the reported event is unlikely to be caused by the user.The actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the temperature sensing foley catheter was showing intermittent temperature readings on the monitor due to connection of the mono jack (ngfv2481 (b)(6)).The philips temperature cable used to connect to the hemodynamic monitor.The temperature reading would literally be there one moment then disappeared and did not always come back even though the extension cable was connected.The issue occurred multiple times and it was appeared to be with the extension cables.After replacing the black cable that comes with the kit with the blue cables which had purchased second hand seemed to solve the issue.The user had also noticed the temperature reading displayed would or could drop significantly.In some cases, the temperature moves up to 10 degree c or more which also did not always correct itself.After further troubleshooting, found that the retention of the mono jack to the kit cable was very weak and could be causing disconnection very easily during procedures.The user also noticed that the kit cables were not very accurate.The user used a resistor test transducer that simulated 36.0c and all the blue cables used in line with a philips temperature cable were exactly at 36.0c, but the kit cables were 36.0 +/- 0.5 c.The user tested 4 kit cables and 4 secondhand cables.The secondhand cables were all brand new, but the user could not say the same about kit cables which were tested.Per email response 13oct2021, biomed stated that the phillips trunk cable was not the issue it was the extension cable in the kit that was causing the issue.All of the components were tested by the biomed technician and was able to determine that the connection of the black cable and the trunk cable was not providing a consistent signal.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SURESTEP¿ FOLEY TRAY LUBRI-SIL® I.C. COMPLETE CARE® TEMP SENSING CATHETER
Common Device Name
FOLEY TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12721389
Report Number1018233-2021-06814
Device Sequence Number4704482
Product Code MJC
UDI-Device Identifier00801741120862
UDI-Public(01)00801741120862
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberA300916A
Device Catalogue NumberA300916A
Device Lot NumberNGFV2448
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer03/23/2022
04/27/2022
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date04/18/2022
05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown